Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 17, NWS Des Moines, IA

May 25, 2008Black Hawk County, Iowa

NWS Des Moines, IA issued this tornado warning at May 25, 2008, 5:37 PM CDT for Black Hawk County, Iowa. It was in force for 38 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 5:37 PM CDT (22:37 UTC)
Expired
May 25, 2008, 6:15 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

County Black Hawk County, IA

What was reported inside it

TimeReportWhereRemark
May 25, 5:37 PM CDTTSTM WND GST 93Waterloo Airport, IATHE SUSTAINED WIND SPEED WAS 65 MPH.
May 25, 5:38 PM CDTTORNADO6 Nnw Waterloo, IAAT WAGNER ROAD AND DUNKERTON ROAD. POWER LINES DOWN ON UNION ROAD.
May 25, 5:39 PM CDTHAIL 43 S Denver, IABASEBALL TO SOFTBALL SIZE HAIL REPORTED 7 MILES NORTH OF WATERLOO.
May 25, 5:44 PM CDTTORNADO6 Ene Waterloo Airport, IA
May 25, 5:45 PM CDTTORNADOWaterloo Airport, IABUILDINGS DAMAGED AND POWER LINES DOWN ON WAGNER ROAD...BETWEEN BIG ROCK ROAD AND DUNKERTON ROAD...JUST NORTH OF WATERLOO AIRPORT.
May 25, 5:48 PM CDTTORNADO3 N Dunkerton, IADAMAGE TO A FARMHOUSE AND OUTBUILDINGS. TREES AND POWER LINES DOWN. TIME ESTIMATED.
May 25, 5:50 PM CDTTORNADO3 Nnw Waterloo Airport, IAHOMES DESTROYED.
May 25, 5:50 PM CDTTORNADODunkerton, IAPUBLIC REPORTED TORNADO DESTROYED THEIR HOME. NO INJURIES. UNCONFIRMED REPORT. FROM KWWL TV.
May 25, 5:53 PM CDTTORNADO3 N Dunkerton, IAWEDGE TORNADO REPORTED ABOUT 3 MILES NORTH OF DUNKERTON.
May 25, 5:54 PM CDTTORNADO2 Ne Waterloo, IA2 MILES NORTH OF DEWAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:30 PM CDTTornado Watch PDSSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 252237
TORDMX
IAC013-252315-
/O.NEW.KDMX.TO.W.0017.080525T2237Z-080525T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF WATERLOO...

* UNTIL 615 PM CDT.

* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A LARGE AND EXTREMELY DANGEROUS TORNADO NEAR WATERLOO AIRPORT...OR
  NEAR WATERLOO...MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  EVANSDALE BY 540 PM CDT...
  RAYMOND BY 545 PM CDT...
  DUNKERTON BY 550 PM CDT...


A CONFIRMED LARGE DAMAGING TORNADO WAS NEAR THE WATERLOO AIRPORT. 

THIS IS AN EXTREMELY LIFE THREATENING STORM. EXTENSIVE DAMAGE IS
LIKELY. GO TO A BASEMENT IMMEDIATELY...OR GO TO A SMALL INTERIOR ROOM
OF A SUBSTANTIAL BUILDING. COVER YOURSELF. IF YOU ARE IN A CAR OR
MOBILE HOME...ABANDON IT AND SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
NORTHWESTERN IOWA.

LAT...LON 4236 9208 4244 9248 4264 9254 4264 9208
TIME...MOT...LOC 2237Z 275DEG 38KT 4255 9232

$$
4 follow-up statements
000 
WWUS53 KDMX 252242
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT SUN MAY 25 2008

IAC013-252315-
/O.CON.KDMX.TO.W.0017.000000T0000Z-080525T2315Z/
BLACK HAWK IA-
542 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
BLACK HAWK COUNTY...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR WATERLOO AIRPORT...OR NEAR WATERLOO...MOVING
EAST AT 36 MPH.

THE TORNADO WILL BE NEAR...
  RAYMOND AND 9 MILES NORTH OF GILBERTVILLE BY 550 PM CDT...
  DUNKERTON BY 555 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

IN ADDITION TO THE TORNADOES...GIANT HAIL UP TO SOFTBALL SIZE HAS 
BEEN REPORTED NORTH OF CEDAR FALLS.  THE WATERLOO AIRPORT HAD A 93 
MPH WIND GUST. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
SUNDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4236 9208 4244 9248 4264 9254 4264 9208
TIME...MOT...LOC 2242Z 275DEG 31KT 4255 9229

$$
000 
WWUS53 KDMX 252249
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT SUN MAY 25 2008

IAC013-252315-
/O.CON.KDMX.TO.W.0017.000000T0000Z-080525T2315Z/
BLACK HAWK IA-
549 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN BLACK HAWK COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR DUNKERTON...OR 9 MILES NORTHEAST OF
WATERLOO...MOVING EAST AT 39 MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN BLACK HAWK COUNTY AT 600 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 90 MPH.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

NUMEROUS TORNADOES HAVE BEEN REPORTED WITH THIS STORM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
SUNDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4245 9208 4251 9231 4263 9253 4264 9242
      4264 9208 4247 9208 4246 9208
TIME...MOT...LOC 2249Z 275DEG 34KT 4258 9218

$$
000 
WWUS53 KDMX 252259
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT SUN MAY 25 2008

IAC013-252315-
/O.CON.KDMX.TO.W.0017.000000T0000Z-080525T2315Z/
BLACK HAWK IA-
557 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN BLACK HAWK COUNTY...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR DUNKERTON...OR NEAR CUTSHAW BRIDGE STATE
ACCE...MOVING EAST AT 39 MPH.

AS RECENTLY AS 555 PM...A TORNADO WAS STILL BEING REPORTED AND A 
HOUSE DESTROYED JUST NORTH OF DUNKERTON.

IN ADDITION...THIS STORM IS PRODUCING HAIL LARGER THAN GOLFBALL SIZE.


THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING 
FOR IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT 
SUNDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4245 9208 4251 9231 4263 9253 4264 9242
      4264 9208 4247 9208 4246 9208
TIME...MOT...LOC 2257Z 275DEG 34KT 4257 9208

$$
000 
WWUS53 KDMX 252314
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN MAY 25 2008

IAC013-252324-
/O.EXP.KDMX.TO.W.0017.000000T0000Z-080525T2315Z/
BLACK HAWK IA-
614 PM CDT SUN MAY 25 2008

...THE TORNADO WARNING FOR NORTHEASTERN BLACK HAWK COUNTY WILL EXPIRE
AT 615 PM CDT...

AT 609 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

DO NOT DRIVE INTO STORM DAMAGED AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
SUNDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4245 9208 4251 9231 4263 9253 4264 9242
      4264 9208 4247 9208 4246 9208
TIME...MOT...LOC 2314Z 275DEG 34KT 4256 9186

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 25, 3:38 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 25, 3:38 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CDT SUN MAY 25 2008

.DISCUSSION...
FOCUS IS ON DEVELOPING WEATHER. AMPLE MOISTURE IN PLACE AS 70
DEGREE DEW POINTS STREAMING INTO THE CWA. SC LOW IN MN WITH A WARM
FRONT EXTENDING DOWN FM WRN MN INTO ERN IA AND A COLD FRONT FM THE
DAKOTAS INTO ERN NEB WILL SINK SE THROUGH TONIGHT. THE FRONT WILL
SETTLE SOUTH OF IA LATE MONDAY MORNING. ALL MODES OF SEVERE
WEATHER POSSIBLE WITH 4000-5000 J/KG CAPE OVER THE CWA ALONG WITH
50+ KNOTS OF SHEAR. THE CAP IS VIRTUALLY GONE AS WELL AND WITH
THE SUN BREAKING OUT THERE WILL BE RAPID DESTABILIZATION ACROSS
THE CWA WITH STORMS EXPECTED TO RAPIDLY EVOLVE AND BECOME SEVERE.
THE SCENARIO HAS NOT CHANGED IN EVOLVING A COMPLEX OF STORMS OVER
SRN IA TONGIGHT WITH AN INCREASING HEAVY RAIN THREAT AFTER THE
SEVERE EVENT THIS EVENING. AS A RESULT THE FLASH FLOOD WATCH WILL
REMAIN IN PLACE.

THE ACTIVE WEATHER PATTERN CONTINUES AS FLOW BECOMES MORE ZONAL
AND SEVERAL SHORTWAVES PUSH ACROSS THE CWA. NEXT SYSTEM HAS
ALREADY BEEN ADVERTISED FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT
THEN AGAIN MONDAY AND MONDAY NIGHT. AT THIS POINT SEVERE POTENTIAL
LOOKS DECENT FOR THE FRIDAY SYSTEM BUT THERE IS SOME QUESTION ON
TRACK AND TIMING FOR THE MONDAY SYSTEM MAKING IT DIFFICULT TO
DETERMINE ANY SEVERE POTENTIAL AT THIS POINT.

AS FOR TEMPS...A COOL DOWN IS EXPECTED IN THE WAKE OF THIS SYSTEM
WITH HIGHS DIPPING INTO THE 60S AND 70S BUT AS FLOW BECOMES
ZONAL...HIGHS SHOULD BE CLOSER TO NORMAL BY MIDWEEK.

&&

.AVIATION...25/18Z
LOW STRATUS DECK PERSISTED THROUGH MUCH OF THE MORNING HOURS IN
CENTRAL IOWA. BY 18Z...EXPECT ST GO THIN AND DISSIPATE. CDFRONT
MOVG INTO NW IA THIS AFTERNOON SHOULD BE THE FOCUS FOR TSTM
DEVELOPMENT. WL FORECAST 3-4 HOUR TSTM PERIOD IN THE TAF/S AT THE
MOST LIKELY TIMES. IN TIMES WHERE TSTMS ARE STILL PSBL WILL US
VCTS IN TAFS. FRONTAL BOUNDARY SHOULD BE IN SRN IA/NRN MO BY END
OF FCST PD SHIFTING THE TSTM CHANCES SOUTH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-
CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

AVIATION...JOHNSON
SHORT TERM/LONG TERM...FAB
Hazardous weather outlook, May 25, 8:31 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT SUN MAY 25 2008

IAZ044>050-057>062-070>075-081>086-092>097-261345-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
831 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
DAY. HOWEVER...MORE INTENSE STORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON ACROSS WESTERN IOWA. THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING TIME FRAMES. THE
STORMS ARE FORECAST TO CONSOLIDATE OVERNIGHT WITH HEAVY RAINS
ACROSS PORTIONS OF CENTRAL IOWA. SEVERAL INCHES OF NEW RAIN ARE
POSSIBLE LEADING TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR CENTRAL AND SOUTHERN IOWA TONIGHT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THREATS FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY AND
EARLY TUESDAY AS WELL AS THURSDAY NIGHT INTO LATE FRIDAY. THE
THREAT FOR SEVERE WEATHER APPEARS LIMITED EARLY IN THE WEEK
ALTHOUGH THE POSSIBILITY OF HEAVY RAINS WILL PERSIST. SEVERE
WEATHER WILL BE POSSIBLE ON THURSDAY NIGHT INTO FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO TONIGHT.
SPOTTER MAY ALSO BE NEEDED THURSDAY NIGHT INTO FRIDAY. AN
EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR NOON TODAY.

IAZ004>007-015>017-023>028-033>039-261345-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
831 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
DAY. HOWEVER...MORE INTENSE STORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON ACROSS WESTERN IOWA. THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING TIME FRAMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO FRIDAY. SEVERE
WEATHER IS POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO TONIGHT.
SPOTTER MAY ALSO BE NEEDED THURSDAY NIGHT INTO FRIDAY. AN
EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR NOON
TODAY.

In the hours before

Local storm report, May 25, 5:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TORNADO          2 E APLINGTON           42.58N 92.85W
05/25/2008                   BUTLER             IA   LAW ENFORCEMENT

            AT INTERSECTION OF T25 AND HIGHWAY 57.

&&

BF
Local storm report, May 25, 5:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     NEW HARTFORD            42.57N 92.62W
05/25/2008                   BUTLER             IA   STORM CHASER

            THUNDERSTORM WINDS DOWNED NUMEROUS TREES IN THE NEW
            HARTFORD AREA. APPEARED TO BE RFD DAMAGE.

&&

MS MAY 08
Local storm report, May 25, 5:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
532 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TORNADO          CEDAR FALLS             42.52N 92.45W
05/25/2008                   BLACK HAWK         IA   AMATEUR RADIO

            TORNADO AT U.S. 57 AND U.S. 218 IN THE NORTHEAST PART OF
            CEDAR FALLS.

&&

RK
Local storm report, May 25, 5:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
533 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             5 WSW DENVER            42.65N 92.42W
05/25/2008  E1.75 INCH       BREMER             IA   TRAINED SPOTTER

&&

RK
Local storm report, May 25, 5:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          4 NNW WATERLOO AIRPORT  42.61N 92.44W
05/25/2008                   BLACK HAWK         IA   BROADCAST MEDIA

            TELEVISION VIEWER REPORTED LARGE TORNADO AT THE
            INTERSECTION OF COUNTY HIGHWAY C 57 AND HIGHWAY 218.

&&

KJ
Local storm report, May 25, 5:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
536 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 S DENVER              42.63N 92.34W
05/25/2008  E1.75 INCH       BLACK HAWK         IA   TRAINED SPOTTER

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:38 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright52 min
May 25, 4:03 PM CDTTornado WarningDMXCerro Gordo, Franklin42 min
May 25, 4:16 PM CDTSevere Thunderstorm WarningDMXFranklin28 min
May 25, 4:17 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin43 min
May 25, 4:22 PM CDTTornado WarningDMXButler, Franklin, Grundy, Hardin23 min
May 25, 4:46 PM CDTTornado WarningDMXButler, Grundy44 min
May 25, 5:04 PM CDTTornado WarningDMXBlack Hawk, Bremer56 min
May 25, 5:21 PM CDTTornado WarningDMXBlack Hawk, Bremer24 min
May 25, 5:27 PM CDTTornado WarningDMXButler14 min
May 25, 5:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas43 min
May 25, 5:49 PM CDTSevere Thunderstorm WarningDMXBremer26 min
May 25, 6:12 PM CDTTornado WarningDMXClarke, Lucas48 min
May 25, 6:54 PM CDTTornado WarningDMXLucas36 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.